MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DXW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: patient weight: unknown/ asked but not available.Section b3: exact date not provided.It was indicated "initially after the original surgery ((b)(6) 2024)" section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - impact code: 4625 - additional surgery (repeated refraction).An attempt was made to obtain the missing information; however, the information was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A doctor reported that a patient had uncomplicated femto cataract surgery with implantation of the intraocular lens (iol) and an uneventful post operative course.No history of prior eye surgery or refractive surgery.Planned explant reported as the patient complained of persistent glare/halos.The doctor noted that the iol appears well centered and is aligned according to the intended axis as per the capsular marks made by the laser.Even with repeated refractions and dry eye treatments, the patient reports his vision does not improve (complained of constant glare).It was indicated that the patient was not debilitated.Through follow ups, it was learned that the lens was explanted from patient¿s left eye on (b)(6) 2024.The replacement lens used was another toric lens of a different model (zcu).No capsule tear, no vitrectomy, no complications and no patient injury reported.No medication outside the standard of care was required.So far, the patient is still healing and has mild residual corneal edema and dry eye.But he does have moments of clear vision and reports that the previous symptoms of glare/halo and "blurry" vision at all distances are gone.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that the following information inadvertently was not included in the initial mdr report; therefore, the information has been captured in this supplemental mdr report: section b5: vision pre-operative: bcva (best corrected visual acuity): 20/60 and vision post-operative bcva: 20/20.There was no delay in procedure reported.The patient was reported to be temporarily impaired.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes section d9: returned to manufacturer on: jul 23, 2024 section h3: device evaluated by manufacturer: yes device evaluation: a lens was received in a specimen jar with an unknown fluid.Visual inspection was performed on the suspect product and found the lens was cut in half.The lens was cleaned and no issues that could have caused or contributed to the complaint event were identified.No further evaluation was performed.The complaint issue " explant", "halo vision", "glare", "dry eye", "enhancement of refractive procedure" and "medical intervention" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.Corrected data: in review, it was noticed that the section "a3b" was inadvertently not selected in the initial mdr report and also, it was noted that the code "4644 - medication required" was inadvertently not entered in the initial mdr report; therefore, the information has been captured in this supplemental mdr report and the following fields were updated accordingly: section a3b.Gender: cisgender man/boy section h6.Adverse event problem: health effect - impact code 4644 - medication required all pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Additional information: the following additional information was provided regarding the replacement lens and the patient outcome; therefore, it has been captured in this supplemental mdr report as indicated below: section b5: the replacement lens was a toric lens, model zcu300 20.5 diopter, sn (b)(6).The patient is doing very well.He is now 20/20 and states symptoms have resolved.The patient is not debilitated and no medical intervention outside of standard care was required after replacement lens implanted.It was confirmed that no surgical intervention required after the initial lens explanted and since this zcu toric replacement lens implanted.No further information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19068526
Report Number3012236936-2024-01064
Device Sequence Number14617215
Product Code HQL
UDI-Device Identifier05050474762961
UDI-Public(01)05050474762961(17)260810
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2026
Device Model NumberDXW150
Device Catalogue NumberDXW150U195
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer05/02/2024
07/29/2024
09/04/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date05/03/2024
08/22/2024
09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite